Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 68, NWS Lake Charles, LA

June 6, 2004Allen Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2004, 12:12 PM CDT for Allen Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2004, 12:12 PM CDT (17:12 UTC)
Expired
Jun 6, 2004, 1:15 PM CDT
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Allen Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2743 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WUUS54 KLCH 061712
SVRLCH
LAC003-061815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1211 PM CDT SUN JUN 6 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN PARISH IN SOUTHWEST LOUISIANA

* UNTIL 115 PM CDT

* AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  MITTIE...AND MOVING NORTHEAST AT 15 MPH.


SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3074 9297 3057 9294 3083 9260 3087 9283

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:00 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 6, 10:00 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1000 AM CDT SUN JUN 6 2004

.SYNOPSIS...UNDER MOSTLY SUNNY SKIES THIS MORNING...TEMPS HAVE
CLIMBED INTO THE MID 80S MOST LOCATIONS ON THEIR WAY TO AROUND 90 BY
THIS AFTERNOON. MCS OVER NORTHERN LOUISIANA IS SKIRTING OFF TO THE
EAST AND LOOKS TO MOVE INTO MISSISSIPPI ALONG AND NEAR A STATIONARY
FRONTAL BOUNDARY. FOR TODAY LOOKING TO SEE SHWRS AND TSTMS TO BEGIN
DEVELOPING ACROSS THE REGION AS WE HAVE REACHED OUR CONVECTIVE
TEMPERATURE OF 85 DEGREES. THIS MORNING SOUNDING HAD PRECIP WATER
AROUND 1.62 INCHES WITH A CAPE APPROACHING 5000 J/KG. THIS ALL
SPELLS CLOUDY SKIES AND PRECIP DURING THE AFTERNOON HOURS.

HAVE NO PLANS FOR ANY UPDATES AT THIS TIME.

.PRELIMINARY POINT TEMPS/POPS...
BPT  89  75  89  74 /  40   0  10  10
LCH  89  74  88  74 /  50   0  10  10
LFT  87  72  90  73 /  50   0   5  20
AEX  86  72  92  72 /  70  10  10   5

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Jun 6, 5:23 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 AM CDT SUN JUN 6 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
071000-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
523 AM CDT SUN JUN 6 2004

.DAY ONE...TODAY AND TONIGHT...
THE LAST OF A SERIES OF UPPER LEVEL DISTURBANCES MOVING IN FROM THE
NORTHWEST IS EXPECTED TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS AFTER MID MORNING...MAINLY OVER CENTRAL AND EAST
CENTRAL LOUISIANA. HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE NEXT BEST CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AND WEDNESDAY
AS A WEAK UPPER LEVEL LOW DEVELOPS OFF THE TEXAS COAST. DAILY
THUNDERSTORM ACTIVITY SHOULD CONTINUE FOR THE REMAINDER OF THE
WEEK INTO THE WEEKEND AS SOUTHERLY FLOW CONTINUES OFF THE GULF
AND A BROAD UPPER TROUGH DEVELOPS OVER THE WESTERN STATES.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

11

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.